Skip to content
Includes Expert Content
Why did the doctor give me Metronidazole?
avatar
Anon_29542 posted:
I haven't done a lot of in depth research, but my doctor put me on Metronidazole because of some problems I have been having. From what I have found, this antibiotic is primarily for sexually transmitted diseases and it is absolutely impossible that I have one. I was wondering if there might be any other reason why she put me on this medication. The problems I have been having started several months ago and got worse recently. I had my 2nd child a little over a year ago and I thought my body was just recuperating. I had been having pretty significant amounts of discharge ranging from yellow, to greenish, to brown and most recently I had some blood, so I went in to see the doctor. I have also been having a lot of pelvic pain and also some pressure in my lower abdomen. She did a pap smear and I am waiting for the results, so in the mean time I have no idea what is wrong with me! After I started the medication, the discharge became more clear and there has not been quite as much coming out. However, my pelvic pain has gotten much worse so I am going to try and see the doctor again this week. Anyway, it would be greatly appreciated if I could get some hints and clues as to what Metronidazole is for besides STD's! Thank you!
Reply
 
avatar
Anon_160335 responded:
It is used to treat bacterial vaginitis. Know as BV. BV causes a thick clear discharge.

This medicine may be used for other purpose you can ask your health care provider or pharmacist if you have questions.
 
avatar
Cheyenne2009 responded:
It is used in the treatment of vaginal trichomoniasis, anaerobic bacterial infections, and intestinal amebiasis.[br>[br>With colored discharge it sounds like an infection.
 
avatar
Jane Harrison Hohner, RN, RNP replied to Cheyenne2009's response:
Thanks Cheyenne for a very medically accurate and complete reply. It might be that Anon_29542 had a pelvic infection with an anerobic bacteria. That could explain both the discharge and the abdominal pain.She may also have an ovarian cyst that is coincidental to the a bacterial vaginosis vaginal infection.

While intestinal amoebic infections (eg giardia) can produce significant abdominal discomfort and diarrhea it does not usually impact the vaginal canal.

Yours,
Jane
 
avatar
mrs_mommy_astonx2 replied to Jane Harrison Hohner, RN, RNP's response:
Thank you all very much for your input. I went back to the doctor today because my pelvic pain has gotten worse over the last week. It turns out the pap smear she had done last week came back negative for everything. She is a P.A. and doesn't necessarily specialize in this area, so she is stumped. She decided to set me up for a pelvic ultrasound to investigate further. So my question is, besides an ovarian cyst, are there any other possibilities? I just don't get the connection between the pelvic pain AND the discharge. :( Can the discharge be connected with an ovarian cyst?


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.